Hail, Baca
- When
- June 20, 1:58 PM MST to 2:03 PM MST
- Where
- Baca County, 10.42 mi NW of Springfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.510, -102.750
Severe thunderstorms generated hail up to the size of quarters over Baca County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe thunderstorms generated hail up to the size of quarters over Baca County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 20, 4:12 AM MST, 9 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 512 AM MDT SUN JUN 20 2010 .SHORT TERM... (TODAY AND TONIGHT) ...HIGH FIRE DANGER CONTINUES... ...ISOLATED THUNDERSTORMS POSSIBLY SEVERE FAR EASTERN PLAINS... THE HIGH FIRE DANGER WILL CONTINUE FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR TODAY. RELATIVE HUMIDITY RECOVERY HAS BEEN VERY POOR OVER THE PAST FEW NIGHTS AND TONIGHT IS NO EXCEPTION. ONCE MIXING GETS UNDERWAY LATER THIS MORNING...GUSTY SOUTHWEST WINDS WILL SURFACE...AND HUMIDITIES WILL TANK...RESULTING IN A RETURN OF RED FLAG CONDITIONS LATER THIS MORNING THROUGH THE AFTERNOON INTO THE EVENING. AREAS EAST OF THE I-25 CORRIDOR WILL ALSO SEE HOT AND DRY CONDITIONS TODAY...BUT SINCE FUELS ARE NOT YET CRITICAL IN THESE AREAS...NO HIGHLIGHTS AT THIS TIME. THE OTHER WEATHER CONCERN TODAY IS THE THUNDERSTORM POTENTIAL OVER THE EASTERN PLAINS. THE MODELS HAVE BEEN TRENDING TOWARD INCREASED THUNDERSTORM POTENTIAL OVER THE EASTERN PLAINS FOR THE LAST FEW RUNS. CONVECTIVE INITIATION SEEMS TIED TO DRYLINE DEVELOPMENT OVER THE FAR EAST DURING THE AFTERNOON AND EVENING AS DRY SOUTHWEST WINDS PUSH EAST OFF THE MOUNTAINS AND TIGHTEN UP MOISTURE GRADIENTS ALONG AND NEAR THE KANSAS BORDER. POSSIBLE TRIGGER IS PASSAGE OF THE RIGHT REAR ENTRANCE OF THE UPPER JET ACROSS THE PLAINS DURING THE AFTERNOON HOURS. IF STORMS COULD GET GOING...SEEMS THE BEST POTENTIAL WOULD BE OVER KIOWA...PROWERS...BENT...BACA AND EASTERN LAS ANIMAS COUNTIES...WITH PRIMARY THREATS LARGE HAIL/SEVERE WINDS. SPC CURRENTLY HAS THE SLIGHT RISK OF SEVERE JUST CLIPPING KIOWA COUNTY. OTHERWISE...HOT AND DRY...WITH NEAR RECORD HIGH TEMPERATURES. .LONG TERM... (MONDAY THROUGH SATURDAY) MONDAY...HOT AND DRY SW FLOW ACROSS THE 4 CORNERS CONTINUES THROUGH MONDAY...WITH MAX TEMPS PUSHING 100 F ONCE AGAIN FOR THE E PLAINS. ONGOING FIRE WEATHER WATCH LOOKS GOOD AND WILL MOST LIKELY BE UPGRADED TO A WARNING THIS AFTERNNOON. NAM SFC DEWPOINT CHART INDICATES HEIGHTENED MOISTURE ACROSS THE E PLAINS DURING THE MORNING...THEN PUSHES EAST TOWARDS THE KANSAS/COLORADO STATE LINE BY THE AFTN. THIS WILL BE THE FOCUS AREA OF ISOLATED CONVECTION INTO THE EVENING. TUESDAY...SW FLOW ACROSS THE 4 CORNERS PERSISTS...BUT THE PRESSURE GRADIENT WEAKENS SO WINDS SHOULD DIMINISH A BIT. HOT AND DRY REMAINS THE CASE...BUT WITHOUT THE STRONG GUSTY WINDS THE WESTERN AREAS MIGHT STAY OUT OF CRITICAL FIRE WEATHER CONDITIONS. THEREFORE...WILL HOLD OFF ON ANY WATCH ISSUANCE AT THIS TIME. THE LURKING DRYLINE WILL ONCE AGAIN FUEL LATE AFTN AND EVE CONVECTION OVER PORTIONS OF THE E PLAINS. AN UPPER DISTURBANCE IS EXPECTED TO ROLL ACROSS MT DURING THE DAY AND THEN ACROSS THE DAKOTAS TUE NIGHT...WHICH WILL BECOME A PLAYER IN THE WEATHER STARTING WED. WEDNESDAY THROUGH SATURDAY...MODELS HINT AT A SLIGHT PATTERN SHIFT STARTING ON WED AS THE BROAD RIDGE OVER TEXAS SLIDES GRADUALLY TO THE WEST. COOLER AIR SURGES SOUTH INTO THE CENTRAL PLAINS AND E CO ON WED...INCREASING PCPN CHANCES FOR THE E HALF OF THE CWA THROUGH THE REST OF THE WEEK. AS FOR THE MTS AND HIGH VALLEYS...MODELS DO INDICATE SOME MOISTURE CREEPING UP FROM THE SOUTH BUT FEEL THE SAFEST BET AT THIS TIME IS TO EXPECT LITTLE RELIEF FROM THE HOT AND DRY CONDITIONS. HOWEVER...WINDS ARE FORECAST TO BE LIGHTER WHICH MIGHT KEEP THESE WESTERN AREAS OUT OF CRITICAL FIRE WEATHER CONDITIONS. MOORE && .AVIATION... LOW CLOUDS BRIEFLY MOVED INTO EXTREME NORTHEAST EL PASO COUNTY THIS MORNING...BUT NOW APPEAR TO HAVE DISSIPATED. MAIN CONCERN FOR TODAY WILL BE THE POSSIBLE DEVELOPMENT OF ISOLATED THUNDERSTORMS OVER THE EASTERN PLAINS...MAINLY THE FAR EAST. SUCH STORMS COULD PRODUCE LOCAL MVFR/IFR CONDITIONS ALONG WITH LOCAL LARGE HAIL AND SEVERE WINDS. THE MAIN THREAT OF THIS OCCURRING IS ALONG AND NEAR THE KANSAS BORDER. TONIGHT...COULD SEE AREAS OF MVFR STRATUS DEVELOP OVER THE PLAINS AS PROGS ARE SHOWING LOW LEVEL MOISTURE RETURN TO THE EAST OVERNIGHT. LW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR COZ220>229. FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR COZ220>229. && 50/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 634 AM MDT SUN JUN 20 2010 COZ058>089-093>099-211300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 634 AM MDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH FIRE DANGER EXISTS TODAY FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR. A COMBINATION OF GUSTY WINDS...LOW HUMIDITIES...HOT TEMPERATURES...AND DRY FUELS WILL RESULT IN A HIGH POTENTIAL FOR EXTREME FIRE BEHAVIOR. ONE OR TWO SEVERE STORMS WILL BE POSSIBLE ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON AND EVENING. IF A STORM CAN DEVELOP...THE PRIMARY THREATS ARE EXPECTED TO BE LARGE HAIL...STRONG WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS...SOME POSSIBLY STRONG...WILL BE POSSIBLE OVER THE FAR EASTERN PLAINS BOTH MONDAY AND TUESDAY. MOISTURE WILL BE ON THE INCREASE ACROSS THE EASTERN PLAINS BEGINNING WEDNESDAY...WITH A GRADUALLY INCREASING CHANCE FOR THUNDERSTORMS ACROSS THE REGION THROUGH SATURDAY. HOT AND DRY CONDITIONS ARE EXPECTED TO CONTINUE FOR THE WESTERN PORTIONS OF THE FORECAST AREA...ESSENTIALLY THE MOUNTAINS AND HIGH VALLEYS...THROUGH THE WEEK. THIS WILL BE ESPECIALLY IMPORTANT CONCERNING THE MEDANO FIRE. WINDS ARE FORECAST TO REMAIN STRONG AND GUSTY THROUGH MONDAY...PRODUCING CRITICAL FIRE WEATHER CONDITIONS. TUESDAY WILL POTENTIALLY BE A TRANSITION DAY WITH WEAKENING WINDS...THEN LIGHTER WINDS ARE FORECAST FOR WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE FAR EASTERN PLAINS. 50/27
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 120 PM MDT SUN JUN 20 2010 COZ097-099-201945- LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 120 PM MDT SUN JUN 20 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO EXTREME SOUTH CENTRAL BENT COUNTY IN SOUTHEAST COLORADO AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PRITCHETT...OR 18 MILES WEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH CENTRAL BENT COUNTY AND WEST CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT SUN JUN 20 2010 COZ097>099-202030- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 205 PM MDT SUN JUN 20 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BACA COUNTY IN SOUTHEAST COLORADO EXTREME SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTHEASTERN BENT COUNTY...SOUTHWESTERN PROWERS COUNTY AND NORTH CENTRAL BACA COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 164 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241120, 241121, 241122.